Alert archive / Illinois / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 44, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at May 28, 2012, 5:14 PM CDT for 4 counties in Illinois; Scott County, Iowa. It was in force for 61 min. 14 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2012, 5:14 PM CDT (22:14 UTC)
- Expired
- May 28, 2012, 6:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Scott County, IA, Bureau County, IL, Henry County, IL, Rock Island County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 20 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 5:14 PM CDT | HAIL 0.75 | 2 N Davenport, IA | |
| May 28, 5:15 PM CDT | HAIL 0.25 | Davenport, IA | AT WAL-MART ON WEST KIMBERLY...FROM RETIRED NWS EMPLOYEE. |
| May 28, 5:15 PM CDT | HAIL 0.25 | Davenport Municipal Air, IA | |
| May 28, 5:18 PM CDT | HAIL 0.25 | 1 Sse Davenport, IA | |
| May 28, 5:20 PM CDT | HAIL 0.25 | 1 W Bettendorf, IA | |
| May 28, 5:20 PM CDT | HAIL 1 | 3 Ssw Davenport, IA | |
| May 28, 5:21 PM CDT | TSTM WND GST 55 | 4 Ssw Bettendorf, IL | |
| May 28, 5:25 PM CDT | HAIL 0.25 | 2 Wnw Bettendorf, IA | |
| May 28, 5:28 PM CDT | TSTM WND DMG | 1 N Le Claire, IA | SEVERAL TREES DOWN NEAR TERRITORIAL ROAD NORTH OF LECLAIRE. TIME ESTIMATED BY RADAR AND OTHER NEARBY REPORT. |
| May 28, 5:29 PM CDT | NON-TSTM WND DMG | 2 N Le Claire, IA | SEVERAL TREES DOWN INCLUDING ONE FALLING ON A GARAGE DAMAGING IT. OCCURED WITH MICORBUST NEAR END OF THE STORM. TIME PROVIDED BY SPOTTER. |
| May 28, 5:33 PM CDT | TSTM WND DMG | Princeton, IA | TREE LIMBS DOWN IN AREA. THIS CAUSED 4 POWER LINES TO BE DOWNED FROM THE LIMBS. TIME ESTIMATED. |
| May 28, 5:38 PM CDT | TSTM WND DMG | 1 E Port Byron, IL | 4 FOOT DIAMETER TREE DOWN. ESTIMATED WIND SPEED 70 MPH. |
| May 28, 5:38 PM CDT | TSTM WND DMG | Port Byron, IL | LAW ENFORCEMENT REPORTS SEVERAL BLOCKS OF LOTS OF TREES DOWN IN PORT BYRON. |
| May 28, 5:38 PM CDT | HAIL 0.25 | 1 E Port Byron, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.2 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 1746 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
055
WUUS53 KDVN 282214
SVRDVN
IAC163-ILC011-073-161-195-282315-
/O.NEW.KDVN.SV.W.0044.120528T2214Z-120528T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
514 PM CDT MON MAY 28 2012
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN SCOTT COUNTY IN EAST CENTRAL IOWA...
NORTHWESTERN BUREAU COUNTY IN NORTH CENTRAL ILLINOIS...
NORTHERN HENRY COUNTY IN NORTHWEST ILLINOIS...
NORTHEASTERN ROCK ISLAND COUNTY IN NORTHWEST ILLINOIS...
SOUTHWESTERN WHITESIDE COUNTY IN NORTHWEST ILLINOIS...
* UNTIL 615 PM CDT.
* AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS AROUND 60
MPH. THIS STORM WAS LOCATED APPROXIMATELY NEAR DAVENPORT...AND
MOVING EAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MOLINE...BETTENDORF...RIVERDALE...EAST MOLINE...SILVIS...HAMPTON...
LE CLAIRE...PRINCETON...COLONA...RAPIDS CITY...PORT BYRON...
CORDOVA...CLEVELAND...OSBORN...GENESEO...ERIE...ATKINSON...
HOOPPOLE...ANNAWAN...PROPHETSTOWN AND LYNDON.
THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 290 AND 306.
THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 1 AND
37.
THIS INCLUDES INTERSTATE 74 IN IOWA BETWEEN MILE MARKERS 1 AND 5.
THIS INCLUDES INTERSTATE 74 IN ILLINOIS BETWEEN MILE MARKERS 2 AND 3.
THIS INCLUDES INTERSTATE 280 BETWEEN MILE MARKERS 1 AND 18.
THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 1 AND 31.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
&&
LAT...LON 4146 9069 4169 9067 4174 9041 4173 9041
4173 9039 4174 9039 4173 9035 4174 9033
4173 9032 4176 9030 4182 8986 4137 8982
TIME...MOT...LOC 2215Z 271DEG 24KT 4160 9055
WIND...HAIL 60MPH <1.00IN
$$
NICHOLS2 follow-up statements
777
WWUS53 KDVN 282243
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
543 PM CDT MON MAY 28 2012
IAC163-ILC011-073-161-195-282315-
/O.CON.KDVN.SV.W.0044.000000T0000Z-120528T2315Z/
SCOTT IA-HENRY IL-ROCK ISLAND IL-WHITESIDE IL-BUREAU IL-
543 PM CDT MON MAY 28 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHWESTERN BUREAU...SOUTHWESTERN WHITESIDE...NORTHEASTERN ROCK
ISLAND...NORTHERN HENRY AND EASTERN SCOTT COUNTIES...
AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH...AND QUARTER SIZE HAIL. THIS STORM WAS LOCATED
APPROXIMATELY NEAR JOSLIN...OR 12 MILES EAST OF BETTENDORF...MOVING
EAST AT 35 MPH.
THIS STORM HAS A HISTORY OF 60 TO 70 MPH WINDS AND QUARTER SIZED
HAIL.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HILLSDALE...GENESEO...NEWTON CORNERS...ERIE...SPRING HILL...FENTON...
ATKINSON...PORTLAND CORNERS...DENROCK...HAMILTON CORNERS...
PROPHETSTOWN...LYNDON...LEON CORNERS...HOOPPOLE...ANNAWAN...ROUND
GROVE...YORKTOWN AND MINERAL.
THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 290 AND 306.
THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 1 AND
37.
THIS INCLUDES INTERSTATE 74 IN IOWA BETWEEN MILE MARKERS 1 AND 5.
THIS INCLUDES INTERSTATE 74 IN ILLINOIS BETWEEN MILE MARKERS 2 AND 3.
THIS INCLUDES INTERSTATE 280 BETWEEN MILE MARKERS 1 AND 18.
THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 1 AND 31.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
&&
LAT...LON 4146 9069 4169 9067 4174 9041 4173 9041
4173 9039 4174 9039 4173 9035 4174 9033
4173 9032 4176 9030 4182 8986 4137 8982
TIME...MOT...LOC 2243Z 271DEG 32KT 4160 9020
WIND...HAIL 70MPH 1.00IN
$$
NICHOLS770
WWUS53 KDVN 282309
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
609 PM CDT MON MAY 28 2012
IAC163-ILC011-073-161-195-282318-
/O.EXP.KDVN.SV.W.0044.000000T0000Z-120528T2315Z/
SCOTT IA-HENRY IL-ROCK ISLAND IL-WHITESIDE IL-BUREAU IL-
609 PM CDT MON MAY 28 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BUREAU...
SOUTHWESTERN WHITESIDE...NORTHEASTERN ROCK ISLAND...NORTHERN HENRY
AND EASTERN SCOTT COUNTIES WILL EXPIRE AT 615 PM CDT...
THE THUNDERSTORMS THAT ARE CAPABLE OF PRODUCING SEVERE WEATHER HAS
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED
TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
MONDAY EVENING FOR NORTH CENTRAL ILLINOIS.
LAT...LON 4146 9069 4169 9067 4174 9041 4173 9041
4173 9039 4174 9039 4173 9035 4174 9033
4173 9032 4176 9030 4182 8986 4137 8982
TIME...MOT...LOC 2308Z 271DEG 32KT 4160 8990
$$
NICHOLSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 3:10 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, May 28, 3:10 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 310 PM CDT MON MAY 28 2012 .SYNOPSIS... ANALYSIS AT 2 PM SHOWS A DIFFUSE FRONT JUST ENTERING THE FORECAST AREA WITH SSW TO SW WINDS OF 15 TO 30 MPH AND ISOLATED SHOWERS AND STORMS OCCURRING. NOWCAST TOOLS INDICATE ISOLATED TO SCATTERED STORMS AND SHOWERS TO CONTINUE TO PERCOLATE ALONG AND AHEAD OF THIS BOUNDARY UNTIL IT MOVES SOUTHEAST OF THE BY 8 TO 9 PM. AN ISOLATED STRONG TO POSSIBLY SEVERE STORMS IS POSSIBLE UNTIL THEN. UPPER AIR ANALYSIS SHOWS COOLER AND DRIER CONDITIONS ON NW WINDS TO MOVE IN THE NEXT DAY OR SO. A CHANCE FOR A DECENT RAIN EVENT IS INCREASING FOR THURSDAY INTO FRIDAY WITH VERY COOL TEMPERATURES. && .SHORT TERM...TONIGHT AND TUESDAY... TONIGHT...WILL KEEP SLIGHT CHANCE POPS FAR EAST UNTIL 10 PM BUT OTHERWISE LIKELY ALL PRECIPITATION WILL MOVE EAST OF THE AREA AROUND 7 PM. THESE ISOLATED TO SCATTERED STORMS AND SHOWERS WILL BE ALONG AND AHEAD OF THE PASSING COOL FRONT. SKIES TO CLEAR WITH MUCH LOWER DEWPOINTS BY MID EVENING WITH LOW IN THE 50S WITH SOME UPPER 40S POSSIBLE IN NW SECTIONS. TUESDAY...MILD AND BREEZY WITH NW WINDS OF 15 TO 30 MPH WITH LOW DEWPOINTS AND MOSTLY CLEAR TO CLEAR SKIES. HIGHS TO RISE INTO THE MIDDLE TO UPPER 70S NW SECTIONS TO THE LOWER 80S SE SECTIONS. HIGH PRESSURE FROM CANADA WILL RESULT IN DEWPOINTS LOWER INTO THE 30S AND 40S IN THE AFTERNOON HOURS. NICHOLS .LONG TERM...TUESDAY NIGHT THROUGH NEXT MONDAY... FORECAST FOCUS ON WIDESPREAD SOAKING RAINS ON THURSDAY THEN WARMING UP NEXT WEEKEND. GFS THE OUTLIER IN KEEPING THURSDAY DRY. TUESDAY NIGHT AND WEDNESDAY...COOL AIRMASS DROPPING INTO THE REGION BUT DRY. MAX TEMPS WILL RANGE FROM THE MID 60S NORTH TO THE MID 70S FAR SOUTH. MIN TEMPS IN THE 40S NORTH TO LOWER 50S SOUTH. WEDNESDAY NIGHT THROUGH FRIDAY...IMPRESSIVE TROUGH SEEN ON WATER VAPOR LOOPS CURRENTLY APPROACHING THE PACIFIC NORTHWEST. THIS TROUGH DEVELOPS INTO A VERY HEALTHY SYSTEM WHEN IT ARRIVES INTO THE MIDWEST. ECM DEVELOPS A NICE CLOSED UPPER LOW AND A SURFACE LOW THAT TRACKS FROM THE OZARKS ON THURSDAY TO NEAR CHICAGO BY EARLY FRIDAY. EVEN THOUGH METEOROLOGICAL SUMMER BEGINS THIS FRIDAY THE INTENSE SYSTEM LATE THIS WEEK APPEARS MORE WINTER LIKE. STRONG ISENTROPIC LIFT OVER THE COOL AIRMASS SHOULD PROVIDE WIDESPREAD SOAKING RAINS OF OVER AN INCH IN MANY AREAS. THIS WILL BE THE BEST OPPORTUNITY FOR WIDESPREAD RAINS WE HAVE SEEN SINCE THE FIRST WEEK OF MAY. WILL BRING IN CHANCE POPS IN OUR WEST WEDNESDAY NIGHT AND SPREAD LIKELY POPS OVER ALL THE CWA THURSDAY...WITH LIKELY POPS IN OUR EAST THURSDAY NIGHT. WILL LINGER CHANCE POPS INTO FRIDAY. VERY COOL THURSDAY AND FRIDAY WITH MAX TEMPS ONLY IN THE LOWER 60S AT MOST LOCATIONS. AS STATED EARLIER THE GFS SEEMS TO SLOW THE SYSTEM WAY DOWN COMPARED TO THE ECM/NAM/GEM SO HAVE LEANED AGAINST IT. NEXT WEEKEND AND MONDAY...ZONAL FLOW RETURNS WITH WARMING TEMPERATURES INTO THE 80S BY MONDAY. THERE IS THE POTENTIAL FOR THUNDERSTORMS AS THE HEAT RETURNS BUT THE TIMING IS DIFFICULT A WEEK AWAY. RIGHT NOW THE GRIDS WILL HAVE SMALL POPS FOR SUNDAY NIGHT AND MONDAY. HAASE && .AVIATION... A BROAD AND DIFFUSE COOL FRONT WILL PASS EAST OF ALL THE TERMINALS BY 23Z. UNTIL THEN...AN ISOLATED TO SCATTERED...HIGHER BASED SHOWER OR THUNDERSTORM IS POSSIBLE. THE PROBABILITY OF PRECIPITATION AFFECTING ANY TERMINAL IS TOO LOW TO PUT IN ANY TERMINAL AREA FORECAST. ANY STORM THAT OCCURS OVER A TERMINAL MAY CAUSE A BRIEF PERIOD OF MVFR CONDITIONS. SOUTHWEST WINDS OF 15-30 MPH WILL SHIFT TO THE WEST AND NORTHWEST AND DECREASE TO 5-15 MPH BY 29/00Z. CLEAR TO MOSTLY CLEAR SKIES WILL THEN PERSIST THROUGH TUESDAY. WEST TO NORTHWEST WINDS WILL INCREASE TO 15-30 MPH FOR SEVERAL HOURS MID DAY TUESDAY. THE ONGOING VFR CONDITIONS WILL LAST FOR AT LEAST THE NEXT 24 HOURS....PROBABLY MUCH LONGER. NICHOLS && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && NICHOLS/HAASE
Hazardous weather outlook, May 28, 4:23 AM CDT, 12 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 423 AM CDT MON MAY 28 2012 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-290930- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 423 AM CDT MON MAY 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL MOVE ACROSS EASTERN IOWA THIS MORNING. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. THIS AFTERNOON...SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF A COLD FRONT THAT WILL MOVE THROUGH EASTERN IOWA AND NORTHWEST ILLINOIS. THERE IS A SLIGHT RISK FOR SEVERE STORMS... ESPECIALLY ALONG AND EAST OF THE MISSISSIPPI RIVER FROM MID TO LATE AFTERNOON. THE MAIN THREAT WILL BE DAMAGING WINDS...WITH A LESSER POTENTIAL FOR LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY RAIN WITH A FEW THUNDERSTORMS WILL BE POSSIBLE AGAIN WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. THE POTENTIAL FOR SEVERE WEATHER APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. DLS/LE
In the hours before
Special weather statement, May 28, 3:23 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 323 PM CDT MON MAY 28 2012 IAZ063>065-067-077-078-282100- CEDAR-IOWA-JOHNSON-LOUISA-MUSCATINE-WASHINGTON- 323 PM CDT MON MAY 28 2012 ...STRONG THUNDERSTORM POSSIBLE... AT 317 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR WELLMAN...OR 10 MILES NORTHWEST OF WASHINGTON...MOVING NORTHEAST AT 45 MPH. * THE THUNDERSTORM WILL BE NEAR... RICHMOND AND KALONA AROUND 325 PM CDT... RIVERSIDE AROUND 330 PM CDT... HILLS AND LONE TREE AROUND 340 PM CDT... 7 MILES NORTHWEST OF NICHOLS AROUND 350 PM CDT... WEST LIBERTY AND WEST BRANCH AROUND 355 PM CDT... ATALISSA AND ROCHESTER AROUND 400 PM CDT... ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 35 MPH...BRIEF HEAVY RAIN...ARE EXPECTED WITH THIS STORM. IF YOU HEAR THUNDER, MOVE IMMEDIATELY TO A STURDY BUILDING OR CAR UNTIL THE STORM HAS PASSED. LAT...LON 4187 9107 4152 9085 4132 9180 4148 9191 TIME...MOT...LOC 2020Z 244DEG 39KT 4144 9174 NICHOLS
Special weather statement, May 28, 3:58 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 358 PM CDT MON MAY 28 2012 IAZ064>068-077-078-282200- CEDAR-CLINTON-JOHNSON-LOUISA-MUSCATINE-SCOTT-WASHINGTON- 358 PM CDT MON MAY 28 2012 ...STRONG THUNDERSTORM POSSIBLE THROUGH 5 PM... AT 356 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR LONE TREE...OR 13 MILES SOUTH OF WEST BRANCH...MOVING NORTHEAST AT 30 MPH. * THE THUNDERSTORM WILL BE NEAR... NICHOLS AROUND 405 PM CDT... WEST LIBERTY AROUND 415 PM CDT... ATALISSA AROUND 425 PM CDT... 6 MILES SOUTHEAST OF ROCHESTER AROUND 430 PM CDT... WILTON AROUND 440 PM CDT... DURANT AND 7 MILES SOUTHEAST OF BENNETT AROUND 450 PM CDT... ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 35 MPH...BRIEF HEAVY RAIN...IS EXPECTED WITH THIS STORM. IF YOU HEAR THUNDER, MOVE IMMEDIATELY TO A STURDY BUILDING OR CAR UNTIL THE STORM HAS PASSED. LAT...LON 4184 9092 4149 9075 4137 9148 4154 9157 TIME...MOT...LOC 2057Z 247DEG 27KT 4149 9141 NICHOLS
Local storm report, May 28, 4:09 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
409 PM CDT MON MAY 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL RIVERSIDE 41.48N 91.57W
05/28/2012 E1.00 INCH WASHINGTON IA TRAINED SPOTTER
ESTIMATED QUARTER SIZE HAIL ALONG WITH SMALL LIMBS DOWN
AND ZERO VISIBILITY IN VERY HEAVY RAIN.
&&
HAASELocal storm report, May 28, 4:11 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
411 PM CDT MON MAY 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL WNW RIVERSIDE 41.48N 91.58W
05/28/2012 M0.25 INCH WASHINGTON IA TRAINED SPOTTER
&&
GROSSLocal storm report, May 28, 4:38 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
438 PM CDT MON MAY 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM HAIL WILTON 41.59N 91.02W
05/28/2012 E0.25 INCH MUSCATINE IA PUBLIC
REPORT ON MEDIA FACEBOOK PAGE.
&&
GROSSSpecial weather statement, May 28, 5:00 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
500 PM CDT MON MAY 28 2012
IAZ098-099-ILZ034-MOZ009-010-282300-
CLARK-HANCOCK-LEE-SCOTLAND-VAN BUREN-
500 PM CDT MON MAY 28 2012
...STRONG THUNDERSTORM IN NORTHEAST MISSOURI...
AT 457 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CANTRIL...OR 9 MILES NORTHEAST OF MEMPHIS...
MOVING EAST AT 30 MPH.
* THE THUNDERSTORM WILL BE NEAR...
8 MILES NORTH OF GRANGER AROUND 505 PM CDT...
BONAPARTE AROUND 535 PM CDT...
CROTON AROUND 545 PM CDT...
DONNELLSON...FRANKLIN...8 MILES NORTHWEST OF NEW BOSTON AND 8 MILES
SOUTHWEST OF WEST POINT AROUND 600 PM CDT...
PENNY SIZE HAIL...WINDS GREATER THAN 35 MPH...BRIEF HEAVY RAIN...ARE
EXPECTED WITH THIS STORM.
LAT...LON 4061 9221 4061 9219 4065 9218 4081 9145
4049 9137 4036 9217
TIME...MOT...LOC 2200Z 258DEG 23KT 4058 9206
HAASEThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 4:16 PM CDT | Severe Thunderstorm Warning | DVN | Rock Island | 59 min |
| May 28, 6:18 PM CDT | Special Weather Statement | DVN | Henry, Mercer, Rock Island, Whiteside | 57 min |
| May 28, 6:57 PM CDT | Special Weather Statement | DVN | Hancock | 63 min |
| May 28, 3:23 PM CDT | Special Weather Statement | DVN | Cedar, Muscatine | 37 min |
| May 28, 3:58 PM CDT | Special Weather Statement | DVN | Muscatine | 62 min |
| May 28, 5:00 PM CDT | Special Weather Statement | DVN | Lee | 60 min |
| May 28, 5:23 PM CDT | Severe Thunderstorm Warning | DVN | Lee, Van Buren | 36 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2012Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.